Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


How can I get better?
Dec 12, 2005

How can I improve my health? So very tired, but unable to get a proper sleep. I am 41 years old, HepC+, on Cipramil 20mg/day, and have low blood pressure. I have fainted a bit recently and believe I am also anemic. I have recently commenced taking liquid iron supplements and Vitamin B supplements. My health has affected my life dramatically. I've been off work for 1 month now, and my family life - too tired to do much besides basics. Not to mention my mental state. My doctor is running blood tests presently. What else can I do and what is causing the anemia?

Response from Dr. Frascino

Hello,

"Believing" that you are anemic and actually being anemic can be two very different things. The first step is to check your hemoglobin level. If it's below 12 g/dL for women (14 g/dL for men), then you are anemic. If anemia is diagnosed, your doctor will then run tests to find out why. For instance, you mention you are hep C+. Treatment of hep C with ribavirin and pegylated interferon often causes anemia. That type of anemia can often be very effectively treated with Procrit, a medication that stimulates the production of additional new red blood cells.

You mention you are "very tired," but "unable to get proper sleep." Why? One potential cause is depression. Depression is often associated with both sleep disturbance and fatigue. You are presently taking Cipramil, which is an antidepressant. It is possible your depression is presently not adequately controlled, resulting in the symptoms you describe.

I'm glad your doctor "is running blood tests." This is the first step in determining what is wrong. I suggest you review the archives of this forum. There you will find considerable information on common (and not-to-common) causes of HIV- (and HCV) related fatigue.

Good luck.

Dr. Bob


Previous
stomach cramps & diarrohea
Next
re: isn't it obvious?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement